[Early onset of paralytic ileus caused by simultaneous administration of bortezomib and azole antifungals in multiple myeloma patients].

Yuya Koda, Takehiko Mori, Takayuki Shimizu, Jun Kato, Akiko Yamane, Ken Sadahira, Yuiko Tsukada, Kenji Yokoyama, Norisato Hashimoto, Yutaka Hattori, Shinichiro Okamoto

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

We herein report two patients (70- and 45-year-old men) with refractory multiple myeloma who developed paralytic ileus shortly after starting bortezomib therapy. Bortezomib (1.3 mg/m(2)) was given on days 1, 4, 8, and 11 with daily oral solution itraconazole or voriconazole. Twelve and 15 days after beginning the therapy, each patient developed paralytic ileus. Interestingly, no other signs of peripheral neuropathy such as fingertip numbness were observed at the onset of ileus. Sporadic cases of paralytic ileus after bortezomib therapy have been reported, most of which developed ileus after several courses of bortezomib therapy. Our cases developed paralytic ileus shortly after initiating bortezomib, strongly suggesting that autonomic neuropathy due to bortezomib was induced by the concomitant use of itraconazole or voriconazole.

Original languageEnglish
Pages (from-to)760-764
Number of pages5
Journal[Rinshō ketsueki] The Japanese journal of clinical hematology
Volume53
Issue number8
Publication statusPublished - 2012 Aug

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of '[Early onset of paralytic ileus caused by simultaneous administration of bortezomib and azole antifungals in multiple myeloma patients].'. Together they form a unique fingerprint.

  • Cite this